Alert archive / Alabama / Special Weather Statements in 2023
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 26, 2023, 1:07 AM CDT for Chilton County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2023, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 26, 2023, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 50
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 29 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.5
The text
As transmitted.
248
WWUS84 KBMX 260607
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
107 AM CDT Mon Jun 26 2023
ALZ035-036-260645-
Chilton AL-Coosa AL-
107 AM CDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of central Chilton and
west central Coosa Counties through 145 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gap Of The Mountain, or 7 miles north of Clanton, moving southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clanton, Jemison, Thorsby, Lyle, Mitchell Lake, Dollar, Gap Of The
Mountain, Lay Lake Dam, Moriah, Higgins Ferry Park, Lay Lake, Lomax,
Waxahatchee Creek, Paint Creek, I 65 Rest Area and Cooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and east central Alabama.
&&
LAT...LON 3292 8683 3306 8660 3302 8656 3302 8652
3306 8652 3293 8627 3271 8661
TIME...MOT...LOC 0606Z 315DEG 12KT 3295 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 12:42 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 26, 12:42 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1242 AM CDT Mon Jun 26 2023 ...New AVIATION... .SHORT TERM... (Through Monday) Issued at 854 PM CDT SUN JUN 25 2023 Temperatures tomorrow will not be quite as warm and the advisory will be allowed to expire. Well, the complex thunderstorm scenario is playing itself out. After a slower start to the day, thunderstorms have built southward down the eastern half of Central Alabama. These storms have produced damaging winds and large hail a good cold pool developed and a large gradient exists with most thermodynamic parameters. These storms will continue southward and most likely will exit the area just after midnight. The next short wave trough and associated thunderstorms were just entering far northwest areas. These storms have also been severe west of here, producing mostly damaging winds. The latest RAP analysis has a pool of instability roughly west of I-65. SB/ML CAPE values at least 3000 and Bulk Shear increasing the next few hours west to 40kts or so. Therefore, these storms will certainly have the potential of producing damaging winds and large hail for several hours. These storms will mostly likely also build southward at some point following the available instability. The watch that is place handles both of these areas of potential severe storms. Therefore, some areas may be removed before 3 am as the instability is used up. 75 && .LONG TERM... (Monday night through next Saturday) Issued at 259 PM CDT SUN JUN 25 2023 No major changes were made to the start of the extended. Keeping pops ahead of the sagging surface boundary that may be through part of the NRN part of the area by Mon evening. A large surface ridge is expected to build over E Conus for mid week. In the upper levels, an upper ridge currently over NRN Old Mex will spread EWD as the week progresses. By Thu, it should be stretched from TX to AL. With double ridging, the heat will build over C AL. Guidance is trending warmer for Thu/Fri. While it is still too early to issue an excessive heat watch (for anticipated excessive heat warnings at the earliest 72 hours), I can up the confidence to 4 out of 5 for heat in the HWO for then and Fri. We have no mentioned pops for Thu and only isolated for Fri with this setup. By Friday, the surface front S of C AL should move back NWD as a warm front, so isolated pops are possible. At the very least, heat advisories will be needed for most of the area but possibly even an excessive heat warning for the WRN counties. Triple digits (actual temps/ not heat indices) are possible for the WRN half of C AL. This would warrant the advisory even without the humidity factor. On Sat, the heat will still be a factor, but values are not expected to be quite as scorching as Thu/Fri. Cloud cover should increase and rain chances return, but still toasty. 08 Previous long-term discussion: (Tuesday through Saturday) Issued at 350 AM CDT SUN JUN 25 2023 An active weather pattern is expected to continue through much of the week. An amplified ridge persists across much of the Central CONUS with a generally stationary trough along the East Coast. This synoptic setup places Central AL under a northwesterly flow regime. Models pick up on a few shortwave impulses sliding through the region, each one supporting thunderstorm development. Given the MCS mode, any one of these could lead to strong to severe storms (mainly wind). However, model guidance really struggles with resolving the timing and evolution of each wave, so confidence isn't there to include severe storms in the forecast for any specific day at this time. The low level ridge builds eastward over the Gulf States Thursday into Friday, leading to a warming trend for the region. High temperatures on both days will be in the upper 90s with many locations nearing or hitting 100 degrees. Heat index values will be in the 105-110+ degree range. However, the temperature forecast is highly dependent on the timing and location of any convective systems that may move through Central AL those days. The hot/humid air mass continues into Saturday, so we may be looking at a prolonged period of potentially dangerous heat with little overnight recovery (lows in the upper 70s) , which could exacerbate the risk, especially for vulnerable populations. 25/Owen && .AVIATION... (06Z TAFS) Issued at 1236 AM CDT MON JUN 26 2023 Line of showers and storms now moving through TCL and EET and will slide into MGM and possibly TOI by 8 to 10z. Clearing after that as most of the MCS will remain north or west of us for the night. The main front still remains north of us so until it works into the area rain chances will remain. We will see the front edge southward some and should push the best chances to the south by the afternoon. May see some MVFR decks across the east by 12z behind this rain. 16 && .FIRE WEATHER... Showers and storms are possible now into Monday with lower chances on Tuesday as the associated front moves closer to the immediate Gulf Coast. Minimum relative humidity values will remain well above critical thresholds. 20 foot winds should average from the southwest this afternoon, west-southwest on Monday, and west-northwest on Tuesday with speeds close to 10 knots at times, especially on Tuesday based on the current forecast. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 91 66 91 65 / 30 10 10 0 Anniston 90 69 92 66 / 30 10 10 0 Birmingham 92 71 94 69 / 30 10 10 0 Tuscaloosa 93 71 96 69 / 30 10 10 10 Calera 91 71 93 68 / 30 10 10 0 Auburn 87 71 91 69 / 50 20 10 0 Montgomery 92 74 94 70 / 40 20 20 10 Troy 92 73 95 70 / 50 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...75 LONG TERM....08 AVIATION...16
Hazardous weather outlook, Jun 25, 8:15 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 815 PM CDT Sun Jun 25 2023 ALZ011>015-017>050-270415- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 815 PM CDT Sun Jun 25 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Severe thunderstorms are possible across much of Central Alabama through 3 am. It is possible that multiple areas of storms develop. Threats include damaging wind gusts, large hail, frequent lightning strikes, and locally heavy rainfall. A Heat Advisory is in effect for areas along a west of a line from Montgomery to Tuscaloosa to Hamilton through 9 pm. Heat index values from 105 to 109 degrees are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms are also possible on Monday, mainly during the afternoon. The threat appears limited to the southeastern half of the area. Threats include damaging wind gusts, large hail, frequent lightning strikes and locally heavy rainfall. Widespread excessive heat arrives later in the week. The combination of high temperatures in the 90s and 100s and high humidity will lead to dangerous heat indices. For the period Thursday through Saturday, heat indices may exceed 110 degrees for a greater portion of the area. Prepare for this heat now. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Tonight into Monday.
In the hours before
Local storm report, Jun 25, 11:23 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1123 PM CDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Tstm Wnd Gst Birmingham Internationa 33.56N 86.75W
06/25/2023 E55 MPH Jefferson AL ASOS
&&
MALSpecial weather statement, Jun 25, 11:43 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1143 PM CDT Sun Jun 25 2023
ALZ023-030>034-260545-
Greene AL-Hale AL-Bibb AL-Sumter AL-Perry AL-Tuscaloosa AL-
1143 PM CDT Sun Jun 25 2023
...Strong thunderstorms will impact portions of southern Tuscaloosa,
northern Perry, Greene, Hale, Bibb and northern Sumter Counties
through 1245 AM CDT...
At 1142 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Bibb to 8 miles northeast of
Electric Mills. Movement was south at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brent, Livingston, Eutaw, Centreville, York, Greensboro, Cuba,
Moundville, Coaling, Vance, Woodstock, West Blocton, Forkland, Akron,
Boligee, Union, Gainesville, Epes, Emelle and West Greene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and west central Alabama.
&&
LAT...LON 3292 8835 3326 8707 3325 8703 3317 8703
3316 8697 3310 8697 3305 8688 3284 8688
3284 8702 3280 8702 3244 8840
TIME...MOT...LOC 0442Z 338DEG 25KT 3319 8708 3285 8836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 25, 11:46 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1146 PM CDT Sun Jun 25 2023
ALZ025>028-035-036-260545-
Chilton AL-Clay AL-Shelby AL-Talladega AL-Coosa AL-St. Clair AL-
1146 PM CDT Sun Jun 25 2023
...Strong thunderstorms will impact portions of northern Chilton,
southwestern Talladega, Shelby, south central St. Clair, northwestern
Coosa and southwestern Clay Counties through 1245 AM CDT...
At 1145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pell City to 6 miles southeast of
Tannehill Ironworks State Park. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alabaster, Pelham, Helena, Talladega, Sylacauga, Pell City, Calera,
Chelsea, Montevallo, Childersburg, Columbiana, Jemison, Ashland,
Wilsonville, Talladega Springs, Indian Springs Village, Vincent,
Thorsby, Harpersville and Westover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and east central Alabama.
&&
LAT...LON 3325 8584 3284 8687 3286 8688 3305 8688
3306 8693 3308 8694 3308 8695 3310 8695
3310 8697 3316 8697 3317 8702 3319 8703
3319 8702 3322 8703 3355 8631
TIME...MOT...LOC 0445Z 319DEG 27KT 3353 8631 3319 8699
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 26, 1:02 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
102 AM CDT Mon Jun 26 2023
ALZ033-035-039>041-260645-
Chilton AL-Autauga AL-Marengo AL-Dallas AL-Perry AL-
102 AM CDT Mon Jun 26 2023
...Strong thunderstorms will impact portions of northwestern Autauga,
southwestern Chilton, Marengo, Perry and Dallas Counties through 145
AM CDT...
At 101 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parnell to Putnam. Movement was south at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selma, Valley Grande, Marion, Linden, Uniontown, Selmont-West
Selmont, Thomaston, Sweet Water, Orrville, Myrtlewood, Faunsdale,
Dayton, Bogue Chitto, Vaiden, Nanafalia, Parnell, Consul, Dannelly
Reservoir, Mulberry and Paul M Grist State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central, south central, southwestern and west central Alabama.
&&
LAT...LON 3206 8811 3208 8804 3230 8800 3231 8795
3228 8793 3230 8794 3233 8796 3248 8768
3248 8752 3257 8752 3283 8704 3254 8659
3211 8724 3227 8744 3227 8750 3225 8752
3213 8752 3213 8762 3200 8763 3201 8812
TIME...MOT...LOC 0601Z 345DEG 28KT 3271 8701 3204 8802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 26, 1:03 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
103 AM CDT Mon Jun 26 2023
ALZ044-260630-
Montgomery AL-
103 AM CDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southern Montgomery
County through 130 AM CDT...
At 103 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ramer, or near Meadville, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Meadville, Pine Level, Grady, Sellers, Strata, Dublin, Davenport,
Naftel, Ramer, Lapine and Currys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and southeastern Alabama.
&&
LAT...LON 3205 8631 3205 8641 3207 8641 3220 8600
3197 8600 3196 8630
TIME...MOT...LOC 0603Z 254DEG 32KT 3203 8623
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 26, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
107 AM CDT Mon Jun 26 2023
ALZ035-036-260645-
Chilton AL-Coosa AL-
107 AM CDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of central Chilton and
west central Coosa Counties through 145 AM CDT...
At 106 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gap Of The Mountain, or 7 miles north of Clanton, moving southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clanton, Jemison, Thorsby, Lyle, Mitchell Lake, Dollar, Gap Of The
Mountain, Lay Lake Dam, Moriah, Higgins Ferry Park, Lay Lake, Lomax,
Waxahatchee Creek, Paint Creek, I 65 Rest Area and Cooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and east central Alabama.
&&
LAT...LON 3292 8683 3306 8660 3302 8656 3302 8652
3306 8652 3293 8627 3271 8661
TIME...MOT...LOC 0606Z 315DEG 12KT 3295 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 60 min |
| Jun 25, 7:18 PM CDT | Special Weather Statement | BMX | Chambers, Lee, Tallapoosa | 27 min |
| Jun 25, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 24 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Russell, Tallapoosa | 62 min |
| Jun 25, 8:02 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 58 min |
| Jun 25, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 32 min |
| Jun 25, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 78 min |
| Jun 25, 9:02 PM CDT | Special Weather Statement | BMX | Bullock | 58 min |
| Jun 25, 9:41 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike | 64 min |
| Jun 25, 9:52 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Winston | 23 min |
| Jun 25, 10:16 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Walker | 44 min |
| Jun 25, 10:38 PM CDT | Special Weather Statement | BMX | Pickens, Tuscaloosa | 52 min |
| Jun 25, 10:42 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 48 min |
| Jun 25, 10:58 PM CDT | Special Weather Statement | BMX | Pike | 32 min |
| Jun 25, 11:13 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 47 min |
| Jun 25, 11:14 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 32 min |
| Jun 25, 11:16 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Jun 25, 11:43 PM CDT | Special Weather Statement | BMX | Bibb, Greene, Hale, Sumter | 62 min |
| Jun 25, 11:46 PM CDT | Special Weather Statement | BMX | Shelby, Talladega | 59 min |
| Jun 26, 1:02 AM CDT | Special Weather Statement | BMX | Autauga, Dallas, Marengo, Perry | 43 min |
| Jun 26, 1:03 AM CDT | Special Weather Statement | BMX | Montgomery | 27 min |
| Jun 26, 1:31 AM CDT | Special Weather Statement | BMX | Autauga, Dallas, Lowndes | 44 min |
| Jun 26, 2:43 AM CDT | Heat Advisory | BMX | Greene, Marengo, Pickens, Sumter | 16 hr |
Nearby
Special Weather Statements in Alabama, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.